Inflammatory granuloma caused by injectable soft tissue filler (Artecoll)

Title
Inflammatory granuloma caused by injectable soft tissue filler (Artecoll)
Author(s)
진병로김종배[김종배]김진욱[김진욱]권대근[권대근]이상창[이상창]
Keywords
Dermal filler; Artecoll; Inflammation; Granuloma
Issue Date
201308
Publisher
대한구강악안면외과학회
Citation
대한구강악안면외과학회지, v.39, no.4, pp.193 - 196
Abstract
Artecoll (Artes Medical Inc., San Diego, CA, USA) has recently been developed as a permanent synthetic cosmetic filler. We experienced an inflammatory granuloma resulting from a previous injection of Artecoll at the upper lip, which was regarded as a rare side effect of this filler. A 50-year-old female patient complained of swelling, dull pain, and heat in the right upper nasolabial fold area, which had started one week before her visit to Kyungpook National University Hospital. The patient received topical steroid therapy at a local clinic, which was not effective. At the injection site, a hard nodule was palpated and erythema was observed with mild tenderness. Antibiotic treatment and subsequent incision and drainage did not result in complete cure of the facial swelling, and the facial swelling and pain persisted. Computed tomography showed a lesion approximately 1-cm in size without clear boundaries and relatively increased nodular thickening. Finally, a subdermal lesion was removed via an intraoral vestibular approach. The lesion was diagnosed as inflammatory granuloma by a permanent biopsy. The patient had healed at two months after the filler injection. Although the soft tissue filler is widely used for cosmetic purposes, there is potential for complication, such as the inflammatory granuloma should be considered before treatment.
URI
http://hdl.handle.net/YU.REPOSITORY/29083
ISSN
2234-7550
Appears in Collections:
의과대학 > 치과학교실 > Articles
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE